Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Reduction of functions of some partitioned matrices

Authors: Victor Lovass-Nagy and David L. Powers
Journal: Math. Comp. 23 (1969), 127-133
MSC: Primary 65.35
MathSciNet review: 0238480
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the numerical analysis of physical problems, there often arise large matrices which exhibit certain kinds of block-symmetry when partitioned appropriately. In this article, the structures of the frequently-occurring hyper-circulant and hyper-Jacobi matrices are examined, and it is shown how the calculation of any analytic function of such matrices may be reduced to the calculation of functions of the submatrices. Examples drawn from current engineering literature are given as well as small illustrative examples.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35

Additional Information

Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society